Clonazepam Withdrawal Symptoms

Clonazepam (Klonopin®) is a prescription medicine licensed to treat panic disorder and certain types of epileptic seizures. It is a benzodiazepine medication that can cause psychological and physical dependence. If you abruptly stop taking it, withdrawal symptoms could occur.
 
Stopping clonazepam too quickly (especially if you have been taking high doses of the drug) can lead to withdrawal symptoms such as:
 
  • Numbness or tingling
  • Nausea, vomiting, or diarrhea
  • A rapid heartbeat (tachycardia)
  • Heart palpitations
  • Hallucinations
  • Memory loss
  • Panic attacks
  • Dizziness
  • Personality changes
  • Sensitivity to sound or light
  • Fever
  • Headaches
  • Anxiety
  • Tension
  • Depression
  • Insomnia
  • Restlessness or irritability
  • Confusion
  • Sweating.
     
To avoid severe symptoms of clonazepam withdrawal, your healthcare provider may decide to slowly wean you off the medication (although this may not be necessary in all situations). If you are taking clonazepam for epilepsy, your healthcare provider will likely recommend starting a new epilepsy medication while stopping clonazepam to help prevent seizures.
 
(Click Clonazepam Withdrawal for more information on what may happen if you stop taking clonazepam too abruptly and to find out what else your healthcare provider may recommend in order to help prevent withdrawal symptoms.)
 
 
Know the Signs - Concussion Safety
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.